MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA NEURAWRAP NERVE PROTECTOR 10MM ID X 2CM LENGTH

INTEGRA LIFESCIENCES CORPORATION OH/USA NEURAWRAP NERVE PROTECTOR 10MM ID X 2CM LENGTH
Model Number NW1020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported inflammation and suspected hypersensitivity to neurawrap.Patient had neurawrap nerve protector inserted on (b)(6) 2019.
 
Additional Manufacturer Narrative
The allegation in the complaint could not verified because the product sample was not available for further evaluation.In addition, the device history record of the reported finished good lot was review and no anomaly was observed during its manufacturing, packaging, and inspections process that could be related to the reported condition.The product ifu states that the use of this product is contraindicated for patients with a known history of hypersensitivity to bovine derived materials.At this time, there is no information about the patient¿s allergy/sensitivity history.No retain samples are available for evaluation since the reported fg lot expired on 12/31/20 and as per sop, collagen and biopatch protective disk retain program, the samples are retained for one (1) year beyond the expiration date of the fg product lot.In addition, integra's scientific affairs department was consulted on the reported event, the following was stated: ¿from the scant information available, i see that this case was a repair of the median nerve in the lower forearm of the right hand.18 months after the original repair, the operative site was widely re-explored.The images show tissue adherent to the nerve over its course through, what was, the carpal tunnel.There is a large neuroma at the proximal end of the nerve in the surgical exposure.From what i see in the images, plus the length of time to the re-exploration, it looks like the median nerve repair procedure was not successful and resulted in the large neuroma due to failed regeneration.In the images there are some suture presents on the ulnar side of the neuroma and at the distal end of the carpal tunnel, the sutures look like 7/0 material that is much larger than the 9/0 0r 10/0 material that is normally used in nerve repair procedures.This is neurawrap, however, except for the longitudinal slot, it is identical to neuragen.Neuragen clinical trial was done on median or ulnar nerves at this location in the forearm.Inflammation was not observed in any patient in the trial and functional recovery was excellent.¿ based on the scientific affairs assessment provided the possible root cause for the reported condition is most likely related to an unsuccessful nerve repair procedure that resulted in the large neuroma due to failed regeneration and not to product use.
 
Additional Manufacturer Narrative
This report is to add "medical device problem code 1" not included in the initial report: a24.

Brand Name
NEURAWRAP NERVE PROTECTOR 10MM ID X 2CM LENGTH
Common Device Name
NEURAWRAP
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key16257710
Report Number2648988-2023-00002
Device Sequence Number5273046
Product Code JXI
UDI-Device Identifier10381780071808
UDI-Public10381780071808
Combination Product (Y/N)N
PMA/510(K) Number
K041620
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberNW1020
Device Catalogue NumberNW1020
Device Lot Number3364484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown